[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IP] what to do when this happens

Hi Jason,
Sorry to hear about your bad night.  I have had Hypos like your second one,
but they occured before I began using a Pump.  I'm wondering if any thing
contributed to the first Hypo ?  Exercise or something else ?  Testing more
often when your wife is away, may have helped you identify the first Hypo.

Did you really take too much Glucose to counter the first Hypo ?  Because
with a really low BG (like 25), your liver "kicks in" and pumps Glucose and
other hormones into your system to try to "save you".  My experience of the
high BGs caused afterwards, is that they can drop again quickly on there
own.  Even if it caused a huge BG rise I'd only take half the normal
correction.  At 234 I think I just would have left things alone for the

I think you "overcorrected" for the High BG after the first hypo and this
caused the second Hypo.  The second Hypo was probably the more risky, since
your body had already used your emergency reserves to help you recover from
the first Hypo.
Warm Regards,
for HELP or to subscribe/unsubscribe, contact: